Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Going to have laproscopy shoulder for tear in rotator cuff. Taking adderal. Will it interfere with the surgery?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am having laproscopy shoulder for a tear in my rotator cuff. I am taking 30mg of Adderal will that interfere with the surgery?
Posted Sun, 28 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Prasad Akole 1 hour later
Thanks for placing your query here at XXXXXXX !
I am Dr. Prasad Akole (critical care specialist) and am glad to answer your question.

Adderall is a central nervous system stimulant due to its content- amphetamine.
While anaesthesia needed for laparoscopy intends to suppress the nervous system (brain).
The action of adderall may contradict that of the anaesthetics and reduce their efficacy. It may be difficult to take you in deeper planes of anaesthesia to enable surgery.

It is important that you discuss this with your anaesthesiologist early and know what technique they are planning to use and if Adderall interferes with its actions.

I hope I answered your query satisfactorily.
I would be glad to answer any further query you may have.
Thanks !

I would request to rate this experience here before you you 'accept' and 'close' the query.(whenever you feel you have no more queries).
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor